Alert archive / California / Small Craft Advisories in 2025
Small Craft Advisory 28, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 4, 2025, 8:40 PM PST. It took effect at Mar 5, 2025, 9:00 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2025, 8:40 PM PST (04:40 UTC)
- In effect from
- Mar 5, 2025, 9:00 PM PST
- Expired
- Mar 6, 2025, 1:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
988 WHUS76 KEKA 050440 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 840 PM PST Tue Mar 4 2025 PZZ475-051245- /O.NEW.KEKA.SC.Y.0028.250306T0500Z-250307T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 840 PM PST Tue Mar 4 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 PM PST THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 10 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 PM Wednesday to 9 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Wind waves are forecasted to increase rapidly as winds build Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-051245- /O.NEW.KEKA.SC.Y.0028.250306T1100Z-250307T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 840 PM PST Tue Mar 4 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PST THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 9 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Wind waves are forecasted to increase rapidly as winds build Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-455-051245- /O.NEW.KEKA.SC.Y.0028.250306T1700Z-250307T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 840 PM PST Tue Mar 4 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 9 AM to 9 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Wind waves are forecasted to increase rapidly as winds build Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
299 WHUS76 KEKA 051003 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 203 AM PST Wed Mar 5 2025 PZZ470-475-051815- /O.EXT.KEKA.SC.Y.0028.250306T0500Z-250307T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 203 AM PST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 PM this evening to 6 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-455-051815- /O.EXT.KEKA.SC.Y.0028.250306T1000Z-250307T1400Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 203 AM PST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM THURSDAY TO 6 AM PST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 2 AM Thursday to 6 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
928 WHUS76 KEKA 051643 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 843 AM PST Wed Mar 5 2025 PZZ470-475-060045- /O.CON.KEKA.SC.Y.0028.250306T0500Z-250307T1400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 843 AM PST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 PM this evening to 6 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-455-060045- /O.CON.KEKA.SC.Y.0028.250306T1000Z-250307T1400Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 843 AM PST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 6 AM PST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 2 AM Thursday to 6 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
527 WHUS76 KEKA 052225 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 225 PM PST Wed Mar 5 2025 PZZ470-475-060630- /O.EXT.KEKA.SC.Y.0028.250306T0500Z-250306T2100Z/ /O.NEW.KEKA.GL.W.0010.250306T2100Z-250307T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 225 PM PST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 1 PM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 1 PM TO 9 PM PST THURSDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and seas around 12 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 1 PM to 9 PM PST Thursday. For the Small Craft Advisory, from 9 PM this evening to 1 PM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-455-060630- /O.CON.KEKA.SC.Y.0028.250306T1000Z-250307T1400Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 225 PM PST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 6 AM PST FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 2 AM Thursday to 6 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
358 WHUS76 KEKA 060452 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 852 PM PST Wed Mar 5 2025 PZZ470-475-061300- /O.CON.KEKA.SC.Y.0028.250306T0500Z-250306T2100Z/ /O.CON.KEKA.GL.W.0010.250306T2100Z-250307T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 852 PM PST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PST THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 35 kt and seas around 12 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 1 PM to 9 PM PST Thursday. For the Small Craft Advisory, until 1 PM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-455-061300- /O.CON.KEKA.SC.Y.0028.250306T1000Z-250307T1400Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 852 PM PST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 6 AM PST FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 13 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 2 AM Thursday to 6 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
536 WHUS76 KEKA 061019 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 219 AM PST Thu Mar 6 2025 PZZ470-475-061830- /O.CON.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/ /O.CON.KEKA.GL.W.0010.250306T2100Z-250307T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 219 AM PST Thu Mar 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 11 to 13 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 1 PM this afternoon to 9 PM PST this evening. For the Small Craft Advisory, until 1 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-455-061830- /O.CON.KEKA.SC.Y.0028.000000T0000Z-250307T1400Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 219 AM PST Thu Mar 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
243 WHUS76 KEKA 061702 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 902 AM PST Thu Mar 6 2025 PZZ450-070115- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/ /O.NEW.KEKA.SE.W.0006.250306T2100Z-250307T0500Z/ Pt St George to Cape Mendocino out 10 nm- 902 AM PST Thu Mar 6 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 10 to 12 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Hazardous Seas Warning, from 1 PM this afternoon to 9 PM PST this evening. For the Small Craft Advisory, until 1 PM PST this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-070115- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/ /O.EXB.KEKA.GL.W.0010.250306T2100Z-250307T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 902 AM PST Thu Mar 6 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 12 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 12 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 1 PM this afternoon to 10 PM PST this evening. For the Small Craft Advisory, until 1 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-070115- /O.CON.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/ /O.EXT.KEKA.GL.W.0010.250306T2100Z-250307T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 902 AM PST Thu Mar 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas around 13 feet expected. For the Small Craft Advisory, north winds 25 to 30 kt with gusts up to 35 kt and seas 10 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 1 PM this afternoon to 10 PM PST this evening. For the Small Craft Advisory, until 1 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-070115- /O.EXT.KEKA.SC.Y.0028.000000T0000Z-250306T1800Z/ /O.EXT.KEKA.GL.W.0010.250306T1800Z-250307T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 902 AM PST Thu Mar 6 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 12 to 13 feet expected. For the Small Craft Advisory, north winds around 25 kt with gusts up to 35 kt and seas 10 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until 9 PM PST this evening. For the Small Craft Advisory, until 10 AM PST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
835 WHUS76 KEKA 062106 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 106 PM PST Thu Mar 6 2025 PZZ455-070515- /O.EXP.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/ /O.CON.KEKA.GL.W.0010.000000T0000Z-250307T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 106 PM PST Thu Mar 6 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 13 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 10 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-070515- /O.EXP.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/ /O.CON.KEKA.GL.W.0010.000000T0000Z-250307T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 106 PM PST Thu Mar 6 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 12 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-070500- /O.EXP.KEKA.SC.Y.0028.000000T0000Z-250306T2100Z/ /O.CON.KEKA.SE.W.0006.000000T0000Z-250307T0500Z/ Pt St George to Cape Mendocino out 10 nm- 106 PM PST Thu Mar 6 2025 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Very steep and hazardous seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-070500- /O.CON.KEKA.GL.W.0010.000000T0000Z-250307T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 106 PM PST Thu Mar 6 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 12 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 2:55 PM PST, 5 hours 45 minutes earlier.
Area forecast discussion, Mar 4, 2:55 PM PST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 255 PM PST Tue Mar 4 2025 .SYNOPSIS...Another system will bring additional showers are expected Wednesday into Thursday. Near-freezing temperatures possible Friday morning, even along the coast. Dry weather expected Friday into the weekend. && .DISCUSSION...An upper-level trough approaches the area Wednesday into Thursday. A colder airmass will subsequently spread south across the area as an shortwave trough swings southward along the coast. The colder airmass will aid to lower the snow levels to around 2500 feet early Thursday. In addition, increasing instability is expected to develop, bringing the potential of small hail over the coastal waters and along the coast. CAMs indicates convective showers over 40dBZ returns Wednesday evening into Thursday morning. The main uncertainty continues to be the track of the low, which could swing far enough south to miss us entirely, or remain west enough for impacts to be limited to the coastal waters. Regardless, total precipitation amounts are expected to be minor, with less than a quarter inch of rain expected everywhere. With snow levels as low as 2500 ft, a dusting is possible on some of the higher mountain passes. Scott Mountain Pass on Highway 3 could see an 1-3 inches of snow. Some CAMS are hinting at some convection in Lake County and the Yolly Bollys, though confidence is low and surface heating may not be enough to drive convection. However, a stray lightning strike with a stronger shower is not totally out of the question. The aforementioned trough will drive southward on Thursday, while a high pressure begin to builds in downstream of the trough. Gusty northwest wind are expected to develop Thursday afternoon and evening as the surface pressure gradient tighten. NBM probability of max wind gusts greater than 30 mph from 65 to 90% along the coastal headlands and exposed ridges. Stronger gusts up to 45 mph are possible in the higher terrain. With a lingering cold airmass, clear skies and strong radiational cooling, chilly temperatures are forecast Friday morning, with near freezing to freezing temperatures across the interior valleys. Even along the coast low temperatures could drop to the mid 30's. Pretty quiet weather conditions is expected for Friday and much of the weekend, before another system approaches the area on Sunday. Uncertainties remain high with the position and timing of this system, but more rain, mountain snow, and gusty winds are possible late this weekend into early next week. JB/ZVS && .AVIATION...Very isolated, post frontal showers continued into afternoon. Flight hazards, associated with a cold front this morning, brought diverse impacts to the TAF sites. Yet, No super-major impacts were reported. Vis reports were generally MVFR at the worst. Lots of post frontal cloudiness has kept most areas Cig/Vis MVFR, except along the Del Norte Coast where there were spotty IFR Cig reports. Tuesday night/overnight: model data indicates improving (VFR) benign weather...except for pockets of residual low clouds along the coast and a few river/interior valleys. More significantly, instability, associated with the approaching 500 mb trof on Wednesday, could be the catalyst for a chance of showers and isolated thunderstorms and/or small hail across coastal air terminals; Cig/Vis should remain generally MVFR/VFR. /TA && .MARINE...Southerly winds have diminished this afternoon behind a front. A band of 12 to 17 kt northerly winds will pass through the waters tonight in the wake of the front. The forecast starts to get more uncertain Wednesday afternoon and overnight. The models show an upper level trough approaching the area from the northwest. The location of the surface low associated with it is more uncertain and a small shift in this low could have a significant impacts on the wind field. The current track is closer to the coast, and this will bring northwesterly winds of around 20 kts through portions of the northern outer waters and most of the southern waters Wednesday afternoon through Wednesday night. There will be instability with the low, and showers and thunderstorms will be capable of producing isolated gale strength gusts Wednesday evening into Thursday morning. Winds will quickly turn northerly and strengthen Thursday morning. These winds are expected to peak near gale or gale strength on Thursday afternoon. Thursday night and Friday the winds diminish again as another weather system approaches the area. These become southerly late Saturday night. This looks like it may be a fairly strong and cold storm. A small, mid period westerly swell is building in this afternoon, and seas will build up to around 8 ft through tonight. Seas will continue to rise Wednesday afternoon as a longer period west- northwest swell at 16 seconds mixes in with the mid period swell while short period seas build in the southern waters. JJW && .EKA WATCHES/WARNINGS/ADVISORIES... CA... None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
In the hours before
Local storm report, Mar 4, 7:00 PM PST, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
700 PM PST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM Landslide 3 NE Pepperwood 40.48N 123.93W
03/04/2025 Humboldt CA Public
RDWAY CLOSED WB+EB DUE TO SLIDE IN
CONSTRUCTION ZONE.
&&
DSThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 12:59 PM PST | Freeze Watch | EKA | Lake, Mendocino | 22 hr |
| Mar 5, 2:25 PM PST | Gale Warning | EKA | 32 hr |
Nearby
Small Craft Advisories in California, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.